MPN Voice
3,009 members4,570 posts

After 4 weeks on Hydroxy comments and questions

I final decided to start the hydroxy. 4 weeks ago and since have had two blood tests. The dose was 2 x 500 daily. I have had a few reactions that I would like to run past others on here.

Prior to diagnosis I had no symptoms and the one that perplexed me most, when asked by the consultant, was bone pain. I am now acutely aware of this as I have bouts of pain in arms and legs which is definitely in the bone. I asked the consultant about this as it has only occurred since taking the drug, he thinks it is the condition not the Hyroxy. My thoughts are if the drug is attacking the bone marrow is that the cause of the bone pain?

My relevant blood levels have all dropped but not to the extent the consultant would like so has upped the dose to 3 x 500 on alternate days and go back in 4 weeks.

I also get, irregularly, a vibrating sensation similar possible to a panic attack never had one so cannot be sure. Most disconcerting, has anyone else had this?

19 Replies
oldestnewest

Hi Nan

With me the bone pain and fatigue was what I kept going to the GP with before I was diagnosed with PV. I am on the same dose of Hydroxy. Unfortunately, one of the side effects of the drug is joint and bone pain so on top of the pain associated with PV it's a no win situation but the benefits far outdo negatives.

Take care

Jill

x

2 likes
Reply

Exactly! I have fibromyalgia and never taken anything for it due to the side effects. Now I have all the pain ten fold. Great fun!

Reply

Hi there, my name is Carole and I have ET. I was taking two times 500g hydroxy for quite a while to get my platets down and have experienced a variety of symptoms including yours, I won't list them because I don't want you looking for things that might never happen. However your the first person who has ever mentioned that vibrating sensation. I have tried to explain it to doctors and nurses but no one gets it. It has absolutely nothing to do with panic attacks, it is purely physical. I feel it 90% of the time now and would really like to know what it is. One of my sisters has MS and I have been worried that maybe it could be that.,but now there is someone else with an MPN that has described what seems like similar sensations I feel more reassured. Even if it's just the two of us! If you ever get given a reason, do post it won't you. As I will, though I only get laughed at, so I don't think the answer will come from me. Take care of yourself, roll with the symptoms they do lessen and change in form. 😚

3 likes
Reply

Hi Carole. I'm Mark and have ET too. It's funny, but I have had a vibrating sensation as well. I feel it mainly at night when I am more relaxed and to be honest I haven't mentioned it to anyone because it seemed so weird I wasn't sure they would believe me.

Mark

4 likes
Reply

Hi Mark, that's exactly the problem isn't it, no one believes you! My optician mocked me for the blue light in my left eye before I was diagnosed. So I took delight in letting them know, lights in eyes is known of in Mpns.😉

1 like
Reply

Me to. I always had those prior to having an aphasia attack. Nobody took me seriously.

Reply

hi mark, well looks like there are now at least four of us! i also have e.t . with jak2. i feel the vibrations more at night, maybe because we are sitting or lying down and our body feels more pressure. anyway, i am used to it now so it' doesnt bother me. my symptoms are minor and this i can live with

take care and contribute any information here. it definitely benefits all of us to compare notes as our blood conditon is so very rare. glenda

1 like
Reply

Hi Glenda. This is the beauty of this site where we can share our symptoms and concerns and seek counsel and support. Like you I have adapted to this quirk of living with and being treated for ET.

Mark

Reply

Just come across this post,

I too have the 'vibrating sensations.' I generally get this sensation anywhere in the legs and to a lesser extent the arms. I am more aware of this at rest - but probably don't notice it as much when active. I'm ET jak2+.

It doesn't bother me - but an explanation for what's going on would be nice.

It's good to share symptoms.

Mary x

1 like
Reply

Think the bone pain is due to the disease: overactive bone marrow. That's my experience and what my consultant said.

Reply

aaaah. That sounds right, doesn't it? It bloomin' hurts!

Reply

Hi, I too, on occasion, get a vibrating sensation (similar to a cellphone vibrating) on my left side under my rib cage. Apparently this is "anxiety tremor". However, I do not feel anxious before the sensation kicks in. It is an unpleasant experience and I do then start to feel anxious when it won't go away. I am on Pegasys for ET JAK2+.

1 like
Reply

Hi, I was prescribed 1gm. Hydrea daily for ET (only to find through a BMB 4 1/2 years later that my diagnosis was Primary Myleofibrosis.) Symptoms at first were slight but lessened over time. By the 4 yr. mark, I had developed serious symptoms of Hematological Neurotoxicity. During a consultation at Mayo Clinic it was decided to replace the Hydrea with Pegylated Interferon Injections. This has helped me tremendously!

You know for me having a rare Hematological Cancer is a frightening, life-altering and sometimes unfathomable diagnosis to accept. With that in mind...having an occasional "panic attack" to me is quite understandable. Please remember if you can to be kind to yourself, let yourself go through all the emotions associated with this terrible cancer, perhaps seek a professional to "talk-out" feelings and acquire tools to help you accept and cope and most important of all THRIVE.

I do have a mantra that helps me..."I may not have control of what is happening TO me but I do have control over my ATTITUDE."

I hope that my response can help in some small way.

Blessings

6 likes
Reply

I relate to your panic attack situation. On the odd occasion I have had a mild panic attack and have now put this down to exactly what you have described above. I think it is about coming to terms with and learning to live with your diagnosis. Naturally every little thing to do with your health that you may have previously ignored now becomes scrutinised and worried about.

1 like
Reply

Maybe I shouldn't have used the words panic attack, I was only trying to describe a sensation of vibrating which I never had before and had not seen mentioned. I have put it down to the body responding to the toxic drug as I have rarely used any form of medication prior to this. I agree with you the mind analyses everything, many of the aches and pains I had before were just put down to being age related.

MY take on this condition is that it is a mutation that has happened. It can be controlled to a certain extent so that we can get on with our lives. It is a fine balance and will be different for each one of us.

1 like
Reply

hi nanmc, so glad to hear someone else has 'vibrating' sensations in the body. i have e.t. jak2, not on any meds but my body has gone from humming to vibrating, especially when laying down, since your whole body is contacting an object. so not to worry , hopefully.

on another note i experience bone pain from time to time. right now it's in my left leg , the femur i tthink. so i dont do stairs unnecessarily. be sure and drink lots of water to thin the blood naturally. i keep five large glasses in the fridge and try to drink all before bed.

good luck to you and doing some research yourself will help you to feel some sense of control over your own body. it has helped me tremendously.

1 like
Reply

Pkm52

I have ET. I had my bone marrow biopsy 1 month ago and started Hydroxyurea that day. I fell off my kitchen counter March 1. (Painting)

I landed on my hands and knees. Couple of minor tendon tears in both shoulders and really annoyed arthritic thumbs.

I am having so much pain where my fall injuries are located. There is definitely a connection with this drug and bone/joint pain. Got to run - it's lab draw day. Thanks for all your information.

Reply

Hope you are making a steady recovery from your fall. I guess that accidents like this are heal slower for us. I have read in one of the forums, not this one, that the condition sometimes focuses on a weakness. Certainly in my case a sprained ankle which didnt get better was the trigger for the blood test and diagnosis . The drug also seems to have latched on to an old injury to my arm socket tendons making it quite painful to use at times.

Reply

I think you're quite correct here with the existing damage being negatively affected by the drug. All mine know about it.

1 like
Reply

You may also like...